Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 7, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 28, 2009, 11:32 AM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado; 8 counties in Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2009, 11:32 AM MST (18:32 UTC)
- Expired
- Jan 28, 2009, 3:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 41 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 281832 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1132 AM MST WED JAN 28 2009 ...WINDY CONDITIONS ACROSS THE TRI STATE REGION... .GUSTY WINDS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. COZ090-091-KSZ001>003-013>015-027-028-NEZ079>081-282200- /O.NEW.KGLD.WI.Y.0007.090128T1832Z-090128T2200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...HOXIE... SHARON SPRINGS...OAKLEY...BENKELMAN...TRENTON...MCCOOK 1132 AM MST WED JAN 28 2009 /1232 PM CST WED JAN 28 2009/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST /4 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST /4 PM CST/ THIS AFTERNOON. WINDS FROM THE NORTHWEST AT 30 TO 35 MPH WILL OCCASIONALLY GUST UP TO 45 MPH THROUGH THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BLM
1 follow-up statement
000 WWUS73 KGLD 282156 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 256 PM MST WED JAN 28 2009 ...WINDS DIMINISHING ACROSS THE TRI STATE REGION... .BREEZY CONDITIONS WILL CONTINUE TO DECREASE. COZ090-091-KSZ001>003-013>015-027-028-NEZ079>081-282300- /O.EXP.KGLD.WI.Y.0007.000000T0000Z-090128T2200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- SHERIDAN-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...HOXIE... SHARON SPRINGS...OAKLEY...BENKELMAN...TRENTON...MCCOOK 256 PM MST WED JAN 28 2009 /356 PM CST WED JAN 28 2009/ ...WIND ADVISORY WILL EXPIRE AT 3 PM MST /4 PM CST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM MST /4 PM CST/ THIS AFTERNOON. WINDS FROM THE NORTHWEST AT 30 TO 40 MPH HAVE BEGUN TO DECREASE ACROSS MOST OF THE TRI STATE REGION. SUSTAINED WINDS OF 20 TO 25 MPH...WITH A FEW GUSTS UP TO 35 MPH ARE POSSIBLE THROUGH THE NEXT HOUR...BUT EXPECT WINDS TO CONTINUE TO QUICKLY FALL WELL BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ BLM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 28, 10:34 AM MST, 58 minutes earlier.
Area forecast discussion, Jan 28, 10:34 AM MST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1034 AM MST WED JAN 28 2009 .UPDATE... 1025 AM MST WED JAN 28 2009 UPDATED THE SHORT TERM FORECAST...MAINLY TO INCREASE TODAYS TEMPERATURES A BIT AND DECREASE THE WINDS TO REMOVE 40KT GUST WORDING. AWARE THAT BORDERLINE ADVISORY WINDS ARE POSSIBLE...BUT ONLY OVER A VERY SHORT TIME FRAME...18Z TO 21Z. GIVEN THIS SHORT TIME FRAME AND MODEL DISAGREEMENTS ON MIXING LAYER HEIGHTS...THOUGHT IT BEST TO NOT GO WITH AN ADVISORY. SUSTAINED WINDS OF 22G30KT LOOKS TO BE MORE LIKELY TODAY AND EARLY THIS AFTERNOON. WILL CONTINUE TO MONITOR WIND OBS FOR ADVISORY CRITERIA. THREAT OF SUCH WILL BE GONE BY 21Z OR 22Z. && .AVIATION... 1034 AM MST WED JAN 28 2009 FOR THE 18Z TAF CYCLE...VFR CONDITIONS WITH SCT-BKN MID LEVEL CLOUDS WILL PREVAIL THROUGHOUT THE ENTIRE TAF PERIOD. BREEZY WINDS TO START WITH...FROM THE NORTHWEST AT 20G30KT WITH POSSIBLY A FEW GUSTS UP TO 35 KTS SHOULD LAST ONLY UNTIL ABOUT 22Z OR 23Z. AFTER 23Z...WINDS WILL DIMINISH FROM THE WEST AND NORTHWEST TO ABOUT 10 KTS. BLM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jan 28, 2:10 AM MST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 210 AM MST WED JAN 28 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 210 AM MST WED JAN 28 2009 /310 AM CST WED JAN 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Kansas, 2009Wind Advisories in Nebraska, 2009Wind Advisories in Colorado, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.